Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

How long does it take for the cortizone to effectively get out of the body ?

Hi, I have a question.... About 6 months ago, I ve had 2 cortizone shots 1 in each knee on the same day. the next day my blood pressure spiked to 200/115 and I m now on 4 medications and its just now getting somewhat under control. I also noticed in a few days that my sex drive fell to just about 0 and my daughter noticed I lost hair on my legs so I had my testosterone levels checked and they are way down below normal...(doc prescribed androgel) I ve read that both these conditions may be due to the cortizone shots... I am curious , how long does it take for the cortizone to effectively get out of the body so I can return to normality in my life?.. It s been way too long... what do you suggest? Thank You Tony
Asked On : Mon, 7 Mar 2011
Answers:  3 Views:  159
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
Orthopaedic Surgeon 's  Response
Welcome to Healthcare Magic
Cortisone can cause hormonal imbalance which may cause the above mentioned effects on your body especially exacerbating hypertension. Eat plenty of fresh fruits and green leafy vegetables. Drink enough water. Exercise daily. Avoid junk food. You can wait for a couple of weeks when normalisation of your hormones come by. If testosterone is low it may not be because of the shots but may be another problem for which you need to get checked up for.
Answered: Mon, 29 Aug 2011
I find this answer helpful
  User's Response
1.prednisone has the half life of 1 hour,it would be fairly quick for your body to metabloize it,But once its out of your system it takes a while for your system to reregulate itself.
Answered: Sun, 7 Aug 2011
General & Family Physician Dr. Jitender Chauhan's  Response
Hello, welcome to HCM. You have suffered from one of the most potent issue faced with cortizone. It has affected the hormonal level of your body. It can lead to suppression of normal hormonal production of body. Now you need to consult a endocrinologist who would be able to handle your situation delicately and bring your body to normal levels. Wish you good health.
Answered: Thu, 1 Sep 2011
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor